Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changes in Bowel Movements
Aug 12, 2007

I was placed on Truvada and Lexiva. I was very tolerant when I was taking that combination. Recently, Norvir was added. Once I began taking the Norvir, I started having bouts of diarrhea. I understand that diarrhea can be a side effect of these medications. My concern is that the diarrhea is a dark green in color. It is not black, just dark green. Is this something I should be concerned about? I have not changed my diet.

Response from Dr. Henry

Many patients have loose stools when taking ritonavir. Gut transit time can be increased in some patients which may alter stool color (which can be impacted by bile content). Blood from the upper GI tract can result in dark oolored stools so you may should discuss with your HIV specialist if stool color abnormalities persist and/or you develop other stomach/gut complaints. Gut motility agents, fiber supplements, calcium supplements, and other modalities can help individual patients better handle loose stools triggered by ritonavir. For some patients the stool effects of ritonavir seem to decrease after the first several months. KH



Previous
atripla
Next
Lipodissolve and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement